Upping Steroids

I have GCA And a lot of other health issues.I have been on 6 mgs of Steroids since February Had a big top up injection in July and told to continue on 6 mgs But last few weeks I have been so fatigued to the point of Comatose . problems with my jaw Giddiness, feeling Sick. Occasional headaches. Is it my GCA? Do I need to see my Rheumatology doc before my January appointment. Do I need to up my Steroids. I'm going on holiday soon and feeling like this it will be a trial rather than a pleasure

Kind regards

Sue

8 Replies

oldestnewest
  • I think you need to see your doctor asap. Having GCA/PMR doesn't stop us having other illnesses. At first glance it could be your adrenals haven't started working properly now you are at a lower dose but it seems strange after so long at this dose unless the injection avoided that before. I don't understand the thought behind using injections in reduction schemes - either you need pred or you don't.

    But do check it out - it would be awful to be ill on holiday.

  • Thank you for reply.Im going to make a appointment monday to see Rheumatology sooner.Im wondering in meantime whether to up my dose of Steroids, to see if it makes a difference.

  • It would certainly provide some evidence. I have just tried a 4mg to 3mg drop and although it was pain that sent me back to 4mg I did notice I was far more tired at 3mg than I had been. I feel full of beans at 5mg - it is very tempting to stick there!

  • I thought that having any symptoms like jaw pain, headaches, dizziness etc in someone already diagnosed with GCA, would be considered a medical emergency? At the very least I would be calling for immediate advice from a GP or the rheumatologist. Definitely would not wait until January. And would call immediately to have all these symptoms checked anyway, as you shouldn't have to endure such discomfort. Hope you are able to get them all under control again.

  • I thought that having any symptoms like jaw pain, headaches, dizziness etc in someone already diagnosed with GCA, would be considered a medical emergency? At the very least I would be calling for immediate advice from a GP or the rheumatologist. Definitely would not wait until January. And would call immediately to have all these symptoms checked anyway, as you shouldn't have to endure such discomfort. Hope you are able to get them all under control again.

  • Thanks for reply Pipistrelle. I'm going to get a emergency appointment with my GP monday morning.I can't let this go on .Ive been reluctant to go back on high doses as i put on so much weight, and my face looked like a football.But it's far better than the alternatives

    Thank you

    Sue

  • i do not know anything about a "top up injection" but from my experience when this happens , you need to up your daily dosage of prednisone or else you have a Flare. it happened to me when I was on seven.

  • i was also told that any dose of prednisone under ten was not dangerous and that many people never get off it altogether. they try to get you to five as that is what your body would normally produce but it does not work for everybody. I had a flare even though my blood work showed me to be okay. you have to go with your symptoms.

You may also like...